Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Developed a stinging sensation through the nostril after lidocaine injection. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
Hi I went to have a filling put in last week and about a half hour after receiving the lidocaine injection I developed a stinging sensation through the left nostril only when I inhale either through my nose or my mouth. I feel like I'm almost always on the verge of a sneeze and the left side of my nose will run and my eyes will tear up. Could this be a reaction to the lidocaine or the possibility of a nerve that was hit?
Posted Tue, 6 Nov 2012 in Asthma and Allergy
Answered by Dr. Gyanshankar Mishra 2 hours later
Thanks for posting the query on XXXXXXX
After going through the query, I would like to comment the following:

1. Lidocaine sensitivity is less likely since the reaction is localised, persisting upto 1 week after the event since its action wears of within 24 hours.

2. I would suggest you visit your dentist regarding this and a local examination may lead to the cause of this if the symptoms are persisting now also.

3. Localised pain if present may require analgesics.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor